Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Having extrapyramidal side-effects from largactil, getting restless legs. Medicine to cure this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Hi I think I may have EPSE from largactil dose of 20mg . I have restless legs . What medication
helps this?
Posted Mon, 15 Apr 2013 in Medicines and Side Effects
Answered by Dr. Raju A.T 4 hours later

Thanks for your query.

EPSE (extrapyramidal side-effects) can be seen in people when on conventional antipsychotics like chlorpromazine (largactil).

The best way to get rid of the symptoms without compromising the previous treatments would be by shifting on to an atypical antipsychotic like olanzapine, clozapine or risperidone. These antipsychotics have less chances of developing the EPSEs.

Also medications like antimuscarinic agents exmpl : Benztropine and Trihexyphenidyl can be used in severe cases of EPSE by Antipsychotics.

Do visit a Neurologist who can examine you and confirm the fact, place you on above medication if necessary.

Hope, I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor